Great... and I'm in my 9th wk getting ready for shot 10! Sorry you had such a bad experience. What does dr say?
Espirit, everyone's journey with interferon is different. The majority of people do not get left with never ending problems. Hang in there.
I understand that you had a bad reaction to inteferon and feel sorry. However you shouldn't tell people not to use it since it has literally saved thousands of lives and many on this site can attest to it.
People can die from long term use of aspirin by getting bleeding ulcers. Does that mean that aspirin is toxic and noone should ever use it?
People can even die from vaccinations. Should we tell people not to ever get vaccinated?
Also I hope you weren't taking steroids during treatment (you did say you are body builder) as that would have made the inteferon almost useless.
Sorry you had such a bad time on treatment. Are you following up with your treatment doctor or a good internist regarding your side effects? Also, have you had your testosterone checked as it sometimes dives after treatment as in my case and supplementation therapy is available if medically necessitated.
As "JBoy" said, this treatment has saved many lives and therefore should not be discarded because of its side effects.
That said, I do understand your anger, especially experiencing what you are at such a young age.
And while treatment does save lives, many like myself do feel that the risks of potential side effects often do outweigh the advantages of treatment, especially with those who have little or no side effects.
Your treatment experience may sound worse than most, but it certainly sounds familiar if you read through the folowing previous threads on post treatment side effects:
I said in previous post(Fourth Paragraph): And while treatment does save lives, many like myself do feel that the risks of potential side effects often do outweigh the advantages of treatment, especially with those who have little or no side effects.
Sentence should have ended with ...little or no *liver damage*.
I thank God for interferon personally.
There are serious side effects to ANY medication that we choose to put into our bodies however they DO serve a purpose and we all need to weigh the need for whichever it is.
My own mother had an allergic reaction to a sulpha based antibiotic and lost ALL of her skin and ALL of her mucous membrances internatlly and externally. She spent SIX months in the burn center at one of the biggest hospitals in New York. She was not expected to live. She looked like a skeleton that had been buried months before. All from one little antibiotic pill.
So....just think every time you take any medicione - that you do take a huge chance of having a problem from it.
Its not just interferon which personally has probably saved my life.
Hyper Body Builder - if this statement is true you had to use steroids.
Your symptoms are related to steroid use.
Long term you will have all symptoms you described. This price some people will pay for Hyper Body Building.
It is very difficult to explain how steroids will affect your life.
You body normally will produce testosterone, physical and brain activity will stimulate testosterone production. As a body builder you have to take
sorry you aren't feeling well. are you sure your problems are related to interferon and not something else? for many people it has been an effective drug in comating the hep c virus. it has lowered my vl drastically. my side xf have been minimal thus far. good luck to you.
Cat, thank you for posting thisnformation. When I read Andry's post I thought the same thing - that steroids to blame, but I delayed my response to after work hours.
All the best!
One final note before I take off -- the list of archived threads (see "C5", above) I post on occasion is not a hand-picked list with one unbalanced point of view.
These are previous threads mostly on side effects both during and post treatment. BOTH points of view are presented, representing everyone who wanted to have a say on the subject at the time the threads were active.
I post them in part because often someone will post about post treatment side effects and get only one or two replies which I don't consider balanced. These threads probably contain hundreds of replies and again represent both points of view.
I said previously: Maybe you missed the thread, but please tell me where my opinion isn't balanced?
What I meant of course was 'please tell me where my POST wasn't balanced', not OPINION.
Not trying to play semantics here, but an opinion is an opinion and by definition can often take a singular point of view.
I think a post can be balanced -- and again I'll offer the post mentioned as an example -- and at the same time within that post an opinion can be made taking one point of view. I try to differentiate the two whenever I can, but my opinions are just that MY opinions. Really don't know how much clearer I can get on that.